Alert archive / Washington / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 26, 2019, 3:50 PM PDT for Asotin County, Whitman County, Washington; Lewis County, Nez Perce County, Idaho. It was in force for 40 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2019, 3:50 PM PDT (22:50 UTC)
- Expired
- Jun 26, 2019, 4:30 PM PDT
- In force
- 40 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lewis County, ID, Nez Perce County, ID, Asotin County, WA, Whitman County, WA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:52 PM PDT | TSTM WND DMG | 1 Sw Lewiston, ID | POWER LINES DOWN REPORTED AT 431 BURRELL AVENUE, LEWISTON, ID. |
| Jun 26, 4:18 PM PDT | TSTM WND DMG | Lapwai, ID | POWER LINES BLOWN DOWN. |
| Jun 26, 4:18 PM PDT | TSTM WND DMG | Waha, ID | REPORT FROM WAHA GRILL OF DIME HAIL, EST 50 MPH WINDS AND TREE LIMB DAMAGE. |
| Jun 26, 4:20 PM PDT | HAIL 0.7 | 4 N Winchester, ID | TRAINED SPOTTER REPORTED DIME SIZE HAIL IN CULDESAC, ID. |
| Jun 26, 4:24 PM PDT | TSTM WND DMG | Culdesac, ID | TREE BLOWN DOWN. |
| Jun 26, 4:30 PM PDT | TSTM WND GST 55 | Mission Creek Raws, ID | TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:26 PM PDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WUUS56 KOTX 262250
SVROTX
IDC061-069-WAC003-075-262330-
/O.NEW.KOTX.SV.W.0006.190626T2250Z-190626T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
350 PM PDT Wed Jun 26 2019
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Nez Perce County in north central Idaho...
West central Lewis County in north central Idaho...
Southeastern Whitman County in eastern Washington...
Northeastern Asotin County in southeastern Washington...
* Until 430 PM PDT.
* At 350 PM PDT, severe thunderstorms were located along a line
extending from 12 miles south of Clarkston Heights-Vineland to 13
miles south of Lewiston to 14 miles southwest of Winchester, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lewiston, Clarkston, Lapwai, Culdesac, Clarkston Heights-Vineland,
West Clarkston-Highland, Asotin, Colton, Uniontown, Cloverland,
Spalding, Rogersburg, Waha, Gifford, Anatone, Clarkston Heights,
Jerry and Lenore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4611 11701 4612 11731 4661 11714 4661 11704
4654 11704 4654 11675 4655 11671 4658 11670
4659 11668 4648 11647 4596 11686
TIME...MOT...LOC 2250Z 209DEG 52KT 4621 11714 4620 11694 4606 11679
HAIL...<.75IN
WIND...60MPH
$$
SB2 follow-up statements
873
WWUS56 KOTX 262311
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
411 PM PDT Wed Jun 26 2019
IDC061-069-WAC003-075-262330-
/O.CON.KOTX.SV.W.0006.000000T0000Z-190626T2330Z/
Nez Perce ID-Lewis ID-Whitman WA-Asotin WA-
411 PM PDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT
FOR NEZ PERCE...WEST CENTRAL LEWIS...SOUTHEASTERN WHITMAN AND
NORTHEASTERN ASOTIN COUNTIES...
At 410 PM PDT, severe thunderstorms were located along a line
extending from near Clarkston Heights-Vineland to 7 miles south of
Lapwai to 7 miles southwest of Winchester, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lewiston, Clarkston, Lapwai, Culdesac, Clarkston Heights-Vineland,
West Clarkston-Highland, Asotin, Colton, Uniontown, Spalding, Waha,
Gifford, Clarkston Heights, Jerry and Lenore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4616 11693 4623 11716 4661 11714 4661 11704
4654 11704 4654 11675 4655 11671 4658 11670
4659 11668 4648 11647 4603 11681
TIME...MOT...LOC 2310Z 213DEG 17KT 4631 11706 4630 11686 4616 11671
HAIL...1.00IN
WIND...60MPH
$$
SB162
WWUS56 KOTX 262321
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
421 PM PDT Wed Jun 26 2019
WAC003-075-262330-
/O.CAN.KOTX.SV.W.0006.000000T0000Z-190626T2330Z/
Whitman WA-Asotin WA-
421 PM PDT Wed Jun 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITMAN AND
NORTHEASTERN ASOTIN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM PDT for
the Panhandle of and north central Idaho.
LAT...LON 4633 11683 4634 11694 4646 11690 4654 11685
4654 11675 4655 11671 4658 11670 4659 11668
4648 11647 4620 11668
TIME...MOT...LOC 2320Z 213DEG 17KT 4636 11702 4635 11682 4621 11667
$$
IDC061-069-262330-
/O.CON.KOTX.SV.W.0006.000000T0000Z-190626T2330Z/
Nez Perce ID-Lewis ID-
421 PM PDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT
FOR NORTHERN NEZ PERCE AND WEST CENTRAL LEWIS COUNTIES...
At 420 PM PDT, severe thunderstorms were located along a line
extending from near Lewiston to near Lapwai to near Winchester,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and dime to penny size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lapwai, Culdesac, Gifford, Spalding and Lenore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4633 11683 4634 11694 4646 11690 4654 11685
4654 11675 4655 11671 4658 11670 4659 11668
4648 11647 4620 11668
TIME...MOT...LOC 2320Z 213DEG 17KT 4636 11702 4635 11682 4621 11667
HAIL...1.00IN
WIND...60MPH
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:57 PM PDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 26, 1:57 PM PDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Spokane WA 157 PM PDT Wed Jun 26 2019 .SYNOPSIS... Active weather continues this evening with showers and thunderstorm region wide. Thunderstorms will be capable of producing frequent lightning, gusty winds, heavy rain, and hail. Scattered showers and thunderstorms are expected to linger Thursday into Friday before a brief warming and drying trend arrives over the weekend aside for lingering mountain showers. A return to cooler and unsettled weather is forecast for early next week. && .DISCUSSION... Tonight: Expect active weather this evening as rounds of thunderstorms moves northward across the Inland NW. This is in response to a cutoff low off the WA coast and the moist southerly flow east of the Cascades. Surface based instability has lead to showers and thunderstorms over the mountains, although a shortwave rotating from Oregon into eastern WA will be the focus for strong to potentially severe thunderstorms moving into the Columbia Basin late this afternoon and to the northern mountains this evening. A Severe Thunderstorm Watch remains in effect until 8PM this evening for the risk of large hail and damaging outflow winds from these storms. Expect wind to switch from east to southeast to the southwest to west this evening with a burst of breezy winds. Anticipate wind gusts of 30 to 40 mph but higher gusts are possible with the stronger storms. Additional threats include heavy downpours from the stronger storms and frequent lightning. The storm tracks will be the north around 20 mph across the Cascades and northeast 25 mph across southeast Washington into north Idaho. The thunderstorm and gusty wind threat will ease overnight from the south, although the rain showers will continue overnight. Thursday through Friday night: Little change is expected with the position of the upper low as it wobbles over western Washington and minor shortwaves rotating around the circulation. The atmosphere will be cooler Thursday into Friday, but still moist and unstable with surface based instability on the rise by the afternoon hours. Instability values for Thursday look to be less than for today with garden variety thunderstorms with brief downpours and gusty winds across mainly over the mountains. The showers and thunderstorm chances decrease slightly Thursday night, but return again on Friday as the upper level low lingers near the Cascade crest. The chance for showers and thunderstorms returns across north central Washington into north Idaho Friday afternoon and early evening. West to southwest winds increase Friday afternoon across the Columbia Basin. /rfox. Saturday and Sunday: High Pressure of the country will keep a weakening Low circling around the coast and bringing weak pulses of instability and moisture through the weekend. This is expected to bring small chances of precip to the Cascades and the northern mountains. An isolated afternoon thunderstorm is possible. The rest of the region can expect fairly quiet condtions with light winds and mostly clear skies. Temperatures will be on the rise. Highs expected to be in the mid 70s to low 80s. Lows will be in the range of the 50s. For the start of next week, the models are not not in good agreement with what to do with the Low. The GFS carries through WA delivering widespread precip on Monday and Tuesday. The ECMWF is holding off on the Low moving until Tuesday. Either way, Inland Northwest is expected to get a decent chance of precip for the start of the week. Highs will be in the 80s. Lows will be in the 50s. /JDC && .AVIATION... 18Z TAFS: It still looks like an active afternoon and evening for thunderstorms. Every TAF site will be effected. Surface based convection should kick off over the mountains, but the better chances will arrive with the disturbance which will initiate strong thunder over NE Oregon and shift it N through the end of the forecast period. The thunder should hit LWS and PUW first around 00z or so and then take a couple more hours to spread across the remaining TAFS. Strong wind gusts are the greatest threat. It's conceivable winds in excess of 50 mph are possible for LWS and PUW with a lesser chance for the GEG-SFF-COE corridor as well as MWH. The storms would also produce heavy rains and maybe some small hail. The boundary layer moistens considerably from these thunderstorms and could anticipate MVFR conditions developing overnight at KGEG/KSFF/KCOE/KPUW. Will see improving conditions to VFR by Thursday morning will south to southwest winds. /rfox. && .PRELIMINARY POINT TEMPS/POPS... Spokane 53 70 47 70 47 74 / 60 40 20 20 10 10 Coeur d'Alene 53 69 47 69 47 73 / 70 70 30 20 10 10 Pullman 49 66 45 66 46 72 / 70 30 30 10 10 10 Lewiston 55 73 52 73 53 79 / 50 60 40 20 20 10 Colville 46 76 39 75 38 75 / 60 90 50 20 30 10 Sandpoint 52 68 46 68 46 71 / 60 70 40 20 20 10 Kellogg 53 67 49 67 49 71 / 70 60 40 20 20 10 Moses Lake 53 76 48 75 49 79 / 70 20 10 10 0 10 Wenatchee 55 72 53 72 53 75 / 90 60 20 40 10 10 Omak 57 73 49 72 48 75 / 70 70 50 40 30 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 26, 5:22 AM PDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 522 AM PDT Wed Jun 26 2019 IDZ003-004-026-027-WAZ031>033-271230- Idaho Palouse-Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- 522 AM PDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered strong thunderstorms are expected this afternoon and evening. A few storms may become severe and be capable of producing large hail, damaging winds, frequent lightning, and torrential rain. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time. IDZ001-002-WAZ034>038-041>044-271230- Northern Panhandle-Coeur d'Alene Area-Moses Lake Area- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades- Okanogan Valley-Waterville Plateau- 522 AM PDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected to develop this afternoon in the Cascades before spreading over the remainder of Central and Northeast Washington into the Idaho Panhandle late afternoon and evening. Some strong storms are possible and will be capable of producing wind gusts in excess of 40 MPH, frequent lightning, hail, and torrential rain. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 26, 2:04 PM PDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Spokane WA
204 PM PDT Wed Jun 26 2019
WAZ031>033-262145-
Northeast Blue Mountains WA-Washington Palouse WA-
Lower Garfield and Asotin Counties WA-
204 PM PDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GARFIELD AND SOUTHERN
WHITMAN COUNTIES UNTIL 245 PM PDT...
At 203 PM PDT, Doppler radar was tracking a strong thunderstorm near
Turner, or 13 miles northeast of Dayton, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pomeroy, Riparia, Hay, Dusty, Wawawai, Dodge, La Crosse, Almota and
Mayview.
A Severe Thunderstorm Watch remains in effect until 800 PM PDT for
eastern and southeastern Washington.
LAT...LON 4634 11767 4638 11768 4640 11772 4647 11774
4647 11786 4662 11785 4658 11790 4659 11802
4655 11812 4655 11817 4657 11820 4692 11788
4665 11714
TIME...MOT...LOC 2103Z 217DEG 26KT 4647 11780
SBSpecial weather statement, Jun 26, 2:17 PM PDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Spokane WA
217 PM PDT Wed Jun 26 2019
WAZ031-262200-
Northeast Blue Mountains WA-
217 PM PDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARFIELD AND
SOUTHWESTERN ASOTIN COUNTIES UNTIL 300 PM PDT...
At 217 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Troy, or 29 miles southeast of Dayton, moving
east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Misery Spring Campground, Spruce Spring Campground and Wickiup
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM PDT for
southeastern Washington.
LAT...LON 4600 11759 4618 11761 4624 11719 4603 11716
4600 11723
TIME...MOT...LOC 2117Z 233DEG 26KT 4609 11747
SBThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:44 PM PDT | Areal Flood Advisory | OTX | Chelan | 2 hr |
| Jun 26, 2:04 PM PDT | Special Weather Statement | OTX | Garfield | 41 min |
| Jun 26, 2:17 PM PDT | Special Weather Statement | OTX | Asotin | 43 min |
| Jun 26, 2:35 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield | 40 min |
| Jun 26, 3:18 PM PDT | Severe Thunderstorm Warning | OTX | Asotin | 42 min |
| Jun 26, 4:24 PM PDT | Special Weather Statement | OTX | Lewis | 51 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2019Severe Thunderstorm Warnings in Idaho, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.